Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 7:06 PM CDT for Sedgwick County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 18, 2015, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 18 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS53 KICT 190006 SVRICT KSC173-190030- /O.NEW.KICT.SV.W.0069.150419T0006Z-150419T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 730 PM CDT * AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY CENTER...MOVING NORTH AT 5 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... WICHITA...PARK CITY...VALLEY CENTER...MAIZE...SEDGWICK...COLWICH AND BENTLEY. THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 14 AND 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3775 9735 3775 9758 3791 9754 3791 9724 TIME...MOT...LOC 0006Z 201DEG 6KT 3783 9743 HAIL...1.00IN WIND...<50MPH $$ KLEINSASSER
2 follow-up statements
621 WWUS53 KICT 190017 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT SAT APR 18 2015 KSC173-190030- /O.CON.KICT.SV.W.0069.000000T0000Z-150419T0030Z/ SEDGWICK KS- 717 PM CDT SAT APR 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH CENTRAL SEDGWICK COUNTY... AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDGWICK... MOVING NORTH AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... WICHITA...PARK CITY...VALLEY CENTER...MAIZE...SEDGWICK...COLWICH AND BENTLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3775 9735 3775 9758 3791 9754 3791 9724 TIME...MOT...LOC 0017Z 191DEG 9KT 3787 9744 HAIL...1.00IN WIND...<50MPH $$ KLEINSASSER
188
WWUS53 KICT 190025
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT SAT APR 18 2015
KSC173-190035-
/O.EXP.KICT.SV.W.0069.000000T0000Z-150419T0030Z/
SEDGWICK KS-
725 PM CDT SAT APR 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEDGWICK COUNTY
WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3775 9735 3775 9758 3791 9754 3791 9724
TIME...MOT...LOC 0022Z 201DEG 6KT 3787 9744
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:46 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 18, 6:46 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT SAT APR 18 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 358 PM CDT SAT APR 18 2015 STRONG THUNDERSTORMS...WHICH MAY OBVIOUSLY ACHIEVE SEVERITY...HAVE DEVELOPED OVER PARTS OF CENTRAL & SOUTH-CENTRAL KS WEST OF I-135. AS WAS EXPECTED...THE THUNDERSTORMS DEVELOPED IN AREAS WHERE SKIES HAD CLEARED AND WITH 55-60F DEWPOINTS DESTABLIZATION WAS FAIRLY RAPID. AT 252 PM CDT PING PONG BALL-SIZED HAIL WAS REPORTED IN BARTON COUNTY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 358 PM CDT SAT APR 18 2015 TONIGHT: OBVIOUSLY SEVERE THUNDERSTORMS ARE DRAWING GREATEST ATTENTION. THE WELL-DEFINED MID-UPPER CYCLONE THAT HAS BEEN A TOPIC THE PAST 3 OR 4 DAYS IS DRIFTING TOWARD THE CO/KS BORDER TO PROMOTE DECENT UPPER DECK DIFFLUENCE. WITH THE ATTENDANT SURFACE LOW STILL SITUATED OVER EASTERN KS INDUCING MODEST E-SE LOWER-DECK FLOW...DEEP-LAYER SHEAR...BOTH SPEED AND DIRECTIONAL...SHOULD SLOWLY INCREASE WITH 30-40KTS LIKELY BY EARLY THIS EVENING. WITH MODEST UPPER-DECK COLD ADVECTION APPROACHING CENTRAL & SOUTH-CENTRAL KS LARGE HAIL PERHAPS 2 INCHES IN DIAMETER...WOULD BE THE PRIMARY THREAT. MOST FACETS OF INHERITED FORECAST ARE KEPT INTACT. LATE TONIGHT THE UPPER-DECK LOW OVER EASTERN CO WILL EVOLVE INTO A WAVE AS IT PHASES WITH A 2ND UPPER-DECK WAVE SWEEPING EAST ACROSS THE SASKATCHEWAN/MANITOBA BORDER. BOTH WILL TEAM TO SWEEP A COLD FRONT SE THAT SHOULD EXTEND FROM CENTRAL NEBRASKA AND WESTERN KANSAS EARLY SUNDAY MORNING. SUNDAY & SUNDAY NIGHT: THE SOUTHEAST PROGRESS OF THE COLD FRONT WILL BE WATCHED CLOSELY. AS THE 2 UPPER WAVES PHASE THE SOUTHERN COHORT WOULD WEAKEN. THIS WOULD LIKELY CAUSE THE COLD FRONT TO DECELLERATE AS IT APPROACHES SOUTHEAST KS EARLY SUNDAY AFTERNOON. THE NAM DEPICTS THIS SCENARIO MORE SO THAN IT'S COHORTS AND IS BEING FOLLOWED. AS SUCH THE AIR MASS OVER SOUTHEAST KS WOULD DESTABILIZE CONSIDERABLY. AS SUCH SEVERE THUNDERSTORM FOR SOUTHEAST KS WOULD INCREASE CONSIDERABLY & WITH THE NAM PREFERRED MLCAPES FROM 2,000-2,300 "CARAT JEWELS" ARE LIKELY EARLY SUNDAY AFTERNOON. COMBINED WITH MODEST UPPER-DECK COLD ADVECTION TARGETING THIS AREA LARGE HAIL...PERHAPS GOLF BALL SIZED...WOULD BE THE PRIMARY THREAT SUNDAY AFTERNOON. AS THE COLD FRONT PUSHES SE OF THIS AREA DEEP BRISK NW FLOW SPREADS SE ACROSS KS THEREBY SHUNTING THE SEVERE THREAT S-SE OF KICT COUNTRY EARLY SUNDAY EVENING. MONDAY-TUESDAY: THE WORK-WEEK SHOULD START QUIETLY AS AN INTENSE MID-UPPER CYCLONE BEGINS TO GYRATE OVER THE GREAT LAKES PER GFS & ECMWF. THIS WOULD DRIVE LARGE BU WEAK HIGH PRESSURE E/SE ACROSS THE CENTRAL & SOUTHERN PLAINS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 358 PM CDT SAT APR 18 2015 THUNDERSTORMS SHOULD RETURN TO THE NEIGHBORHOOD WED & WED NIGHT BUT WITH DIFFERENCES IN SOLUTIONS HAVE KEPT FORECAST ESSENTIALLY UNCHANGED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 641 PM CDT SAT APR 18 2015 MESOSCALE COMPLEX OF THUNDERSTORMS OVER CENTRAL/SOUTH CENTRAL KS...SHOULD PROGRESS SLOWLY EASTWARD OVERNIGHT...AS A WEAK LOW- LEVEL JET DEVELOPS AND GRADUALLY VEERS NORTHEAST. ICT AND CNU TERMINALS STAND THE BEST PROBABILITY OF BEING IMPACTED BY THUNDERSTORMS. WINDS WILL BE HIGHLY VARIABLE OVERNIGHT BEHIND OUTFLOW BOUNDARY IN CENTRAL/SOUTH CENTRAL KS. ADDITIONAL THUNDERSTORMS COULD AFFECT CNU TERMINAL SUNDAY...WITH WIDESPREAD SHOWERS DEVELOPING OVER CENTRAL/SOUTH CENTRAL KS AS THE UPPER TROUGH ADVANCES EASTWARD THRU EASTERN KS/OK. JMC && .FIRE WEATHER... ISSUED AT 358 PM CDT SAT APR 18 2015 PROLONGED PERIODS OF RAIN & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 40 62 / 80 80 10 0 HUTCHINSON 53 60 39 62 / 80 70 10 0 NEWTON 54 61 40 60 / 80 80 10 0 ELDORADO 55 67 42 62 / 80 90 10 0 WINFIELD-KWLD 55 68 41 63 / 80 90 10 0 RUSSELL 52 60 37 61 / 70 80 10 0 GREAT BEND 51 60 36 60 / 70 70 10 0 SALINA 53 60 39 62 / 80 70 10 0 MCPHERSON 53 59 39 61 / 80 70 10 0 COFFEYVILLE 57 68 43 64 / 70 80 20 10 CHANUTE 57 68 43 63 / 70 90 20 10 IOLA 57 67 43 62 / 70 90 20 10 PARSONS-KPPF 57 68 43 63 / 70 80 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 4:40 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 440 PM CDT SAT APR 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 440 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRIMARILY HAIL AS LARGE AS GOLF BALLS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...ESPECIALLY WEST OF I-135 WHERE SEVERE THUNDERSTORM WATCH NUMBER 74 IS IN EFFECT UNTIL 9 PM. OTHER THUNDERSTORMS ARE LIKELY FOR THE REST OF THE REGION THAT MAY PRODUCE HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS. IF YOU LIVE IN THESE LATTER AREAS YOU SHOULD MONITOR THE FORECAST CLOSELY AS SEVERE THUNDERSTORM WATCHES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCES FOR SEVERE THUNDERSTORMS IS INCREASING FOR SOUTHEAST KANSAS SUNDAY AFTERNOON...WHERE HAIL AS LARGE AS GOLF BALLS MAY OCCUR. IF YOU LIVE IN SOUTHEAST KANSAS...THE FORECAST FOR SUNDAY SHOULD BE MONITORED CLOSELY. THUNDERSTORMS THAT MAY BE QUITE STRONG WITH HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE FOR AREAS ALONG AND JUST SOUTHEAST OF THE TURNPIKE. A VERY HIGH FIRE DANGER MAY EXIST OVER PARTS OF CENTRAL KANSAS LATE SUNDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY THROUGH FRIDAY. DETAILS REGARDING THE STRENGTH OF THESE THUNDERSTORMS WILL BE PROVIDED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT...ESPECIALLY FOR CENTRAL AND SOUTH-CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Local storm report, Apr 18, 5:46 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 WSW ATTICA 37.24N 98.26W
04/18/2015 M0.75 INCH HARPER KS TRAINED SPOTTER
&&
JMRSpecial weather statement, Apr 18, 5:47 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT APR 18 2015
KSZ091-182315-
HARPER KS-
547 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3722 9835 3739 9822 3739 9801 3730 9788
3713 9822
TIME...MOT...LOC 2244Z 219DEG 20KT 3720 9823
KLEINSASSERSpecial weather statement, Apr 18, 5:53 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 PM CDT SAT APR 18 2015 KSZ050-051-067-068-182315- HARVEY KS-MCPHERSON KS-RENO KS-RICE KS- 553 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... MCPHERSON COUNTY IN CENTRAL KANSAS... NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 615 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH TO NORTHEAST AT 20 MPH. ADDITIONAL DEVELOPMENT IS POSSIBLE INTO NORTHWEST HARVEY COUNTY. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. ADDITIONALLY...LOCALLY HEAVY RAIN MAY RESULT IN AREAS OF MINOR FLOODING OF TYPICAL FLOOD-PRONE AREAS. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON... STERLING...MOUNDRIDGE...INMAN...BUHLER...NICKERSON...BURRTON... GALVA...CANTON...LITTLE RIVER...ARLINGTON...PARTRIDGE...ALDEN... WINDOM...PLEVNA AND ABBYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3833 9846 3853 9737 3812 9737 3783 9835 TIME...MOT...LOC 2249Z 193DEG 16KT 3832 9809 KLEINSASSER
Special weather statement, Apr 18, 6:13 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT SAT APR 18 2015 KSZ082-091-182345- HARPER KS-KINGMAN KS- 613 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARPER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SPIVEY...CLEVELAND...CRYSTAL SPRINGS AND RAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3725 9811 3731 9823 3756 9816 3744 9781 TIME...MOT...LOC 2310Z 213DEG 21KT 3733 9813 KLEINSASSER
Special weather statement, Apr 18, 6:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SAT APR 18 2015
KSZ082-083-190015-
SEDGWICK KS-KINGMAN KS-
645 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM OVER NORWICH...OR 12 MILES SOUTHWEST
OF CHENEY...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CHENEY...GARDEN PLAIN...NORWICH...MURDOCK...WATERLOO...CHENEY
LAKE...MT VERNON AND CHENEY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3739 9802 3773 9795 3773 9764 3747 9781
3739 9781 3738 9788 3738 9794
TIME...MOT...LOC 2342Z 202DEG 22KT 3746 9789
KLEINSASSERSpecial weather statement, Apr 18, 7:02 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT SAT APR 18 2015 KSZ083-190030- SEDGWICK KS- 702 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MAIZE. THIS STORM WILL MOVE SLOWLY NORTH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...PARK CITY...VALLEY CENTER...MAIZE...SEDGWICK...COLWICH... KECHI AND BENTLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3770 9736 3777 9757 3791 9753 3791 9722 TIME...MOT...LOC 2358Z 202DEG 3KT 3781 9744 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:02 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| Apr 18, 7:21 PM CDT | Special Weather Statement | ICT | Harper | 24 min |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Apr 18, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 44 min |
| Apr 18, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| Apr 18, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 46 min |
| Apr 18, 9:07 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 18, 9:30 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| Apr 18, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 38 min |
| Apr 18, 10:09 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Apr 18, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 14 min |
| Apr 19, 1:48 PM CDT | Special Weather Statement | ICT | Kingman | 42 min |
| Apr 19, 2:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Apr 19, 2:41 PM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| Apr 19, 3:03 PM CDT | Special Weather Statement | ICT | Sumner | 42 min |
| Apr 19, 3:35 PM CDT | Special Weather Statement | ICT | Cowley | 25 min |
| Apr 19, 3:43 PM CDT | Special Weather Statement | ICT | Elk | 47 min |
| Apr 19, 3:51 PM CDT | Special Weather Statement | ICT | Woodson | 39 min |
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 23 min |
| Apr 19, 4:14 PM CDT | Special Weather Statement | ICT | Woodson | 46 min |
| Apr 19, 4:36 PM CDT | Special Weather Statement | ICT | Elk | 39 min |
| Apr 19, 6:00 PM CDT | Special Weather Statement | ICT | Labette | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.